South Dakota, 2010Tornadoes and Flash Flood in South Dakota, May 22, 2010
May 22, 2010 · NWS ABR · 35 events in 11 counties and zones
Several supercell thunderstorms developed along a very strong warm front and produced nine tornadoes from Akaska to Bowdle to Hecla. The largest of the tornadoes was an EF4 tornado which occurred near Bowdle.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several supercell thunderstorms developed along a very strong warm front and produced nine tornadoes from Akaska to Bowdle to Hecla. The largest of the tornadoes was an EF4 tornado which occurred near Bowdle. This tornado produced devastating damage in the Bowdle area. The other tornadoes ranged from EF0 to EF2 and caused extensive tree and building damage. Nearly one-hundred power poles were downed along with several high line towers leaving nearly a thousand customers without power. Also, very strong straight line winds and large hail up to the size of golfballs affected parts of the area causing some damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at May 22, 2:43 AM CST, 1 hour 2 minutes earlier.
Area forecast discussion, May 22, 2:43 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
343 AM CDT SAT MAY 22 2010
.SHORT TERM...TODAY THROUGH MONDAY
THERE ARE SEVERAL FORECAST CHALLENGES IN THE SHORT TERM...SO WILL
MAINLY FOCUS ON THE NEXT 36 HOURS.
AS OF 8Z...THE KABR VAD WIND PROFILE SHOWS A 40 KNOT LLJ WHICH IS
HELPING ONGOING CONVECTION ACROSS SOUTH CENTRAL SOUTH DAKOTA. SO
FAR THE CONVECTION ACROSS THIS CWA HAS RESULTED IN LOCALLY HEAVY
RAINFALL AND NICKEL SIZE HAIL. WINDS ARE INCREASING BEHIND THE
MAIN AREA OF CONVECTION WITH SOME OBS SHOWERING GUSTS AROUND 40
MPH.
MOST HI-RES MODELS SHOW THE CURRENT CONVECTION LIFTING NE ACROSS
THE CWA THROUGH 12 TO 15Z THIS MORNING. THIS DOES SEEM LIKELY DUE
TO THE LACK OF UPPER LEVEL SUPPORT...AND STRONG WAA IN THE MID
LEVELS. LATE AFTERNOON HOWEVER...THE NEXT SHORT WAVE ALONG WITH A
COLD FRONT...THE BEGIN TO MOVE ACROSS THE WESTERN DAKOTAS. THERE
SHOULD BE ENOUGH SHEAR AND INSTABILITY FOR THE INITIAL
THUNDERSTORM DEVELOPMENT TO FAVOR SUPERCELLS. THE WILL BE A WINDOW
OF OPPORTUNITY AFTER INITIAL STORM DEVELOPMENT TO FEATURE LARGE
HAIL AND ISOLATED TORNADOES. AS THE STORMS TRACK EASTWARD
HOWEVER...THEY WILL ENCOUNTER WARM AIR AT H7 OF +10C. THIS WILL
LIKELY LIMIT THE TORNADO AND LARGE HAIL THREAT...WITH STRONG WINDS
BECOMING THE DOMINANT SEVERE WEATHER.
BEYOND TONIGHT...MODELS SHOW SOME LINGERING SHOWERS IN THE NE CWA
ON SUNDAY MORNING...WITH DRY AIR FILTERING IN FROM THE WEST. MOST
OF SUNDAY...AND SUNDAY EVENING LOOKS DRY FOR NOW...THEN A WARM
FRONT LIFTS NORTHWARD ACROSS THE REGION AFTER 6Z MONDAY. THE
PREVIOUS FORECAST HAD CHANCE POPS...WHICH LOOKS REASONABLE.
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY
MAIN CHALLENGE IN THE LONG TERM IS PRECIPITATION CHANCES THROUGH
THE PERIOD.
THE REGION WILL REMAIN UNDER UPPER LEVEL SOUTHWEST FLOW MONDAY
NIGHT THROUGH WEDNESDAY NIGHT BETWEEN LOW PRESSURE TO THE WEST AND
HIGH PRESSURE TO THE EAST. ON THURSDAY...THE HIGH BUILDS BACK TO
THE WEST AND BECOMES CENTERED OVER THE PLAINS THROUGH THE END OF
THE PERIOD.
A SURFACE LOW PRESSURE SYSTEM WILL BE OVER THE NORTHERN PLAINS TO
START THE PERIOD...THEN TRACKS NORTHWARD LATE MONDAY NIGHT. THE
MODELS ARE IN BETTER AGREEMENT TODAY WITH CONDITIONS REMAINING
SOMEWHAT UNSTABLE THROUGH MUCH OF THE PERIOD...BUT ALSO WITH THE
POSSIBILITY OF MORE PROLONGED PERIODS OF DRY WEATHER IN
ASSOCIATION WITH HIGH PRESSURE. NOT QUITE WILLING TO GO COMPLETELY
DRY AT THIS POINT...BUT HAVE LOWERED POPS INTO THE SCHC OR LOW CHC
CATEGORIES.
TEMPERATURES STILL LOOK TO REMAIN NEAR TO ABOVE NORMAL THROUGH THE
PERIOD.
&&
.AVIATION...
SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE REGION DURING THE
EARLY MORNING HOURS. SOME OF THE STORMS MAY PRODUCE
HAIL...ABUNDANT LIGHTNING AND VERY HEAVY RAIN...POTENTIALLY
REDUCING VSBYS. ONCE THE AREA OF PRECIPITATION MOVES THROUGH THIS
MORNING...LOOK FOR A BRIEF RESPITE WITH VFR CONDITIONS PREVAILING.
HOWEVER...SOUTH TO SOUTHEASTERLY WINDS OF 20 TO 35 MPH ARE
EXPECTED. BY LATE AFTERNOON OR EARLY EVENING...ANOTHER ROUND OF
THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS THE AREA. SOME OF
THESE STORMS MAY BE SEVERE...PRODUCING LARGE HAIL AND STRONG
WINDS...AND MAY HINDER AIRPORT OPERATIONS AT TIMES AT ALL TAF
SITES.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&
SHORT TERM...SD
LONG TERM...PARKIN
AVIATION...PARKIN
WEATHER.GOV/ABERDEEN
Hazardous weather outlook, May 21, 3:51 AM CST, 23 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
451 AM CDT FRI MAY 21 2010
MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-221000-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
451 AM CDT FRI MAY 21 2010 /351 AM MDT FRI MAY 21 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT.
SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE WILL BE SEVERAL CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS
THE AREA FROM SATURDAY NIGHT...THROUGH TUESDAY. SOME THUNDERSTORMS
ON SATURDAY NIGHT MAY BECOME SEVERE...WITH THE MAIN THREAT BEING
LARGE HAIL AND LOCALLY HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
SD
Event by event
15 hail, 12 tornado, 4 thunderstorm wind, 3 funnel cloud, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Spink
- When
- May 22, 3:45 AM CST
- Where
- Spink County, 9.43 mi W of Tulare
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 44.750, -98.690
A trailer was flipped over at Cottonwood Lake by seventy mph winds.
Tornado, Walworth
- When
- May 22, 4:31 PM CST to 4:35 PM CST
- Where
- Walworth County, 2.87 mi S of Akaska to 2.67 mi S of Akaska
- Rating
- EF0
- Path length
- 0.48 mi
- Path width
- 50 yd
- Reported by
- Public
- Coordinates
- 45.289, -100.124
The first confirmed tornado touchdown was three miles south of Akaska. This was a brief touchdown with no damage reported.
Hail, Walworth
- When
- May 22, 4:45 PM CST
- Where
- Walworth County, 3.58 mi NW of Lowry
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.360, -100.030
Hail, Walworth
- When
- May 22, 4:50 PM CST
- Where
- Walworth County, 3.58 mi NW of Lowry
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.360, -100.030
Hail, Walworth
- When
- May 22, 5:05 PM CST
- Where
- Walworth County, 2.79 mi WSW of Java Jct
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.500, -99.970
Hail, Walworth
- When
- May 22, 5:13 PM CST
- Where
- Walworth County, 2.01 mi SE of Java
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.480, -99.870
Tornado, Walworth
- When
- May 22, 5:16 PM CST to 5:18 PM CST
- Where
- Walworth County, 7.28 mi SE of Java to 7.39 mi SE of Java
- Rating
- EF1
- Path length
- 0.5 mi
- Path width
- 100 yd
- Reported by
- Trained Spotter
- Coordinates
- 45.425, -99.795
The second tornado touched down eight miles west of Bowdle or two miles south of Highway 12 near State Highway 47. The tornado knocked down six wooden power poles before it lifted. This is consistent with an EF1 rating with winds from 86 to 110 mph.
Tornado, Walworth
- When
- May 22, 5:21 PM CST to 5:29 PM CST
- Where
- Walworth County, 8.2 mi ESE of Java to 9.83 mi ESE of Java
- Rating
- EF2
- Path length
- 1.84 mi
- Path width
- 600 yd
- Continued into
- Edmunds, Sd (ABR)
- Reported by
- NWS Storm Survey
- Coordinates
- 45.448, -99.748
The third tornado formed about four miles west of Bowdle on Highway 12. The tornado came down on a farm or formed immediately to the south of the farm. Several outbuildings were severely damaged with the residence sustaining siding and roof damage. A stock trailer was thrown about 75 yards from its initial point. Tree damage was sustained on the west side of the property with fallen trees leaning west. On the east side of the property, debris was scattered to the northeast. The damage on the farm was consistent with an EF2 rating with wind speeds ranging from 111 to 135 mph. The tornado continued moving northeast crossing into western Edmunds county where it intensified to an EF4.
Tornado, Edmunds
- When
- May 22, 5:29 PM CST to 5:40 PM CST
- Where
- Edmunds County, 1.94 mi W of Bowdle to 2.43 mi NE of Bowdle
- Rating
- EF4
- Path length
- 3.86 mi
- Path width
- 1,200 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 45.450, -99.710
An EF2 tornado in eastern Walworth county crossed into western Edmunds county and intensified into a large EF4 tornado as it struck several farms in its path. At the first farm, several large cottonwood trees were uprooted along with damage to several trailers. Three grain bins were also destroyed with debris located several hundred yards to the northeast. The residence suffered some shingle and antenna damage. The tornado then tracked northeast to a second farm where several outbuildings were damaged or destroyed along with widespread tree damage. The main residence at this location suffered no damage. Several grain cars were also rolled about 100 yards into the trees behind the house.
The large tornado continued to track northeast to a third farm to the north of Bowdle. The main residence suffered major damage to walls with part of the roof structure removed. Widespread tree damage was sustained with many of the |trees completely debarked with only the stumps of the largest branches |remaining. Two large garages were completely destroyed with the |concrete slab wiped clean. The vehicles in one garage were |rolled or tossed from 25 to 100 yards away. It is estimated that one |vehicle flew through the air 75 to 100 yards resting in the tree |shelter belt to the north of the residence. Several other outbuildings were completely destroyed.
The tornado then toppled six to eight metal power transmission towers as it moved to the north of the farm. One tower was sheared off from the concrete footings and traveled an estimated 400 yards. Ground scouring was visible along the path of these towers.
The large tornado continued to track east crossing over State Highway 47 where a state radio tower was toppled. The tornado lifted shortly thereafter. The highest wind speeds were estimated to be from 166 to 200 mph.
Hail, Campbell
- When
- May 22, 5:35 PM CST
- Where
- Campbell County, 0.69 mi S of Herreid Muni Arpt
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.840, -100.070
Tornado, Edmunds
- When
- May 22, 6:10 PM CST to 6:12 PM CST
- Where
- Edmunds County, 3.57 mi NE of Gretna to 3.84 mi NE of Gretna
- Rating
- EF0
- Path length
- 0.28 mi
- Path width
- 30 yd
- Reported by
- Trained Spotter
- Coordinates
- 45.480, -99.460
A fourth tornado touchdown occurred northwest of Roscoe or one-half mile north of the intersection of Highway 12 and State Highway 253. There was no damage reported with this brief touchdown.
Hail, Edmunds
- When
- May 22, 6:15 PM CST
- Where
- Edmunds County, 0.84 mi NE of Hosmer
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.580, -99.470
Tornado, Edmunds
- When
- May 22, 6:48 PM CST to 6:50 PM CST
- Where
- Edmunds County, 3.96 mi NNE of Beebe to 4.13 mi NNE of Beebe
- Rating
- EF0
- Path length
- 0.19 mi
- Path width
- 30 yd
- Reported by
- Trained Spotter
- Coordinates
- 45.500, -99.160
A fifth tornado touchdown occurred seven miles northwest of Ipswich. The tornado lifted quickly with no damage reported.
Tornado, Edmunds
- When
- May 22, 6:48 PM CST to 6:50 PM CST
- Where
- Edmunds County, 4.8 mi NNE of Beebe to 4.91 mi NNE of Beebe
- Rating
- EF0
- Path length
- 0.21 mi
- Path width
- 10 yd
- Reported by
- Trained Spotter
- Coordinates
- 45.510, -99.150
A sixth satellite tornado was observed in conjunction with the main tornado. The tornado was brief and caused no damage.
Hail, Edmunds
- When
- May 22, 7:00 PM CST
- Where
- Edmunds County, 6.22 mi S of Ipswich
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 45.360, -99.030
Tornado, Edmunds
- When
- May 22, 7:01 PM CST to 7:12 PM CST
- Where
- Edmunds County, 6.24 mi N of Ipswich Taylor Arpt to 11.88 mi NNE of Ipswich Taylor Arpt
- Rating
- EF2
- Path length
- 6.74 mi
- Path width
- 200 yd
- Continued into
- McPherson, Sd (ABR)
- Reported by
- NWS Storm Survey
- Coordinates
- 45.540, -99.010
The seventh tornado formed in northeast Edmunds county and tracked northeast. The tornado took off sections from the roof of a barn. The tornado then tracked through primarily crop and pasture land to near Deerfield Colony and into southeast Mcpherson county. Sporadic tree damage was observed along the tornado path with many wooden power poles completely sheared off. Wind speeds with this tornado were estimated between 111 and 120 mph.
Tornado, McPherson
- When
- May 22, 7:12 PM CST to 7:34 PM CST
- Where
- McPherson County, 4.83 mi W of Long Lake Colony to 5.41 mi NNE of Wetonka
- Rating
- EF2
- Path length
- 10.3 mi
- Path width
- 200 yd
- Continued into
- Brown, Sd (ABR)
- Reported by
- NWS Storm Survey
- Coordinates
- 45.600, -98.900
A tornado entered southeast Mcpherson county from northeast Edmunds county. The tornado struck a farm along State Highway 45 where a calving shed was completely destroyed with large sections of the roof blown over 100 yards. The tornado then caused moderate damage to a barn with one collapsed wall. Multiple softwood and hardwood trees were uprooted and many power poles were completely snapped near the base. The tornado tore the roof off a turkey barn at the Long Lake Colony. Several Wetonka homes also sustained minor roof damage. The wind speeds were estimated between 111 and 120 mph. The tornado then moved into western Brown county and dissipated.
Hail, Edmunds
- When
- May 22, 7:21 PM CST
- Where
- Edmunds County, 0.69 mi S of Ipswich
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 45.440, -99.030
Hail, Edmunds
- When
- May 22, 7:25 PM CST
- Where
- Edmunds County, 0.69 mi S of Ipswich
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 45.440, -99.030
Tornado, Hyde
- When
- May 22, 7:26 PM CST to 7:29 PM CST
- Where
- Hyde County, 23.57 mi N of Highmore Arpt to 24.43 mi N of Highmore Arpt
- Rating
- EF1
- Path length
- 1.62 mi
- Path width
- 100 yd
- Reported by
- Newspaper
- Coordinates
- 44.870, -99.390
A tornado touched down for a short time in far northeast Hyde county hitting a farm. The tornado damaged or destroyed several large barns, eighteen grain bins, along with the garage on the home. A grain cart was also tipped over by the tornado along with twelve cattle being killed.
Tornado, Brown
- When
- May 22, 7:34 PM CST to 7:40 PM CST
- Where
- Brown County, 11.44 mi WSW of Barnard to 9.87 mi WSW of Barnard
- Rating
- EF0
- Path length
- 1.6 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 45.690, -98.730
A tornado entered into western Brown county from southeast Mcpherson county. The tornado was an EF2 before entering Brown county. The tornado slowly dissipated shortly after entering the county with some tree damage observed.
Funnel Cloud, Faulk
- When
- May 22, 7:34 PM CST
- Where
- Faulk County, 2 mi SE of Faulkton Muni Arpt
- Reported by
- Trained Spotter
- Coordinates
- 45.010, -99.091
Funnel Cloud, Faulk
- When
- May 22, 7:38 PM CST
- Where
- Faulk County, 5.07 mi SW of Cresbard
- Reported by
- Trained Spotter
- Coordinates
- 45.110, -99.030
Funnel Cloud, Brown
- When
- May 22, 7:45 PM CST
- Where
- Brown County, 2 mi SW of Barnard
- Reported by
- Storm Chaser
- Coordinates
- 45.710, -98.530
Thunderstorm Wind, Brown
- When
- May 22, 7:48 PM CST
- Where
- Brown County, 7.75 mi WSW of Barnard
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.690, -98.650
Damaging winds downed two very large trees which had fallen across a road. A farmer had the doors ripped off his barn with a horse trailer being moved 150 feet. Another farmer had major damage to several outbuildings.
Tornado, Brown
- When
- May 22, 8:10 PM CST to 8:13 PM CST
- Where
- Brown County, 7.81 mi NW of Houghton to 6.77 mi W of Hecla
- Rating
- EF2
- Path length
- 1.29 mi
- Path width
- 100 yd
- Reported by
- Trained Spotter
- Coordinates
- 45.864, -98.311
An eighth tornado touched down west of Hecla producing damage to one farm including tearing the roof off of an outbuilding and throwing several grain bins 100 yards or more. Widespread tree damage was also noted. The tornado continued northeast damaging another outbuilding and destroying an empty grain bin before lifting. Wind speeds were estimated between 112 and 120 mph.
Flash Flood, McPherson
- When
- May 22, 8:10 PM CST to 10:40 PM CST
- Where
- McPherson County, 0.38 mi N of Leola to 1.11 mi S of Leola
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 45.725, -98.950
Heavy rain of over two inches fell in Leola within one hour causing street flooding throughout town.
Hail, Hyde
- When
- May 22, 8:35 PM CST
- Where
- Hyde County, 0.85 mi NE of Stephan
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.260, -99.440
Hail, Brown
- When
- May 22, 8:45 PM CST
- Where
- Brown County, Warner
- Measured
- 1.25 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.320, -98.500
Hail, Brown
- When
- May 22, 8:53 PM CST
- Where
- Brown County, Aberdeen
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 45.470, -98.480
Hail, Brown
- When
- May 22, 9:03 PM CST
- Where
- Brown County, 0.48 mi E of Bath
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.470, -98.320
Hail, Spink
- When
- May 22, 9:27 PM CST
- Where
- Spink County, 0.69 mi S of Redfield
- Measured
- 1.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 44.860, -98.520
Thunderstorm Wind, Clark
- When
- May 22, 10:40 PM CST
- Where
- Clark County, 6.05 mi SSE of Raymond
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 44.840, -97.870
A pole barn was completely destroyed by seventy mph winds. Two barns had their doors torn off with one sustaining roof damage. An apple tree was also broke off half way up.
Thunderstorm Wind, Day
- When
- May 22, 10:43 PM CST
- Where
- Day County, 0.48 mi E of Roslyn
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 45.500, -97.490
Sixty mph winds were estimated in Roslyn.
Hail, Roberts
- When
- May 22, 10:50 PM CST
- Where
- Roberts County, 1.18 mi NW of Dahlberg
- Measured
- 1.5 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.860, -97.200
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, May 22, 2010$162,000 · EF2 · 7 events
- Strong Wind in Nebraska, May 22, 20101 death · 1 event
- Tornado and Hail in South Dakota, May 22, 2010$85,000 · EF2 · 5 events
- Flash Flooding and Hail in North Dakota, May 22 to 23, 2010$190,000 · 1.75 in hail · 13 events
- Damaging Wind in North Dakota, May 22, 2010$50,000 · 70 kt wind · 1 event
- Flash Flood and Hail in North Dakota, May 22, 2010$25,000 · 1 in hail · 2 events
- Flash Flooding and Damaging Winds in North Carolina, May 22, 2010$14,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Minnesota, May 22 to 23, 201065 kt wind · 8 events
- Strong Wind in Minnesota, May 22, 2010$7,000 · 7 events
- Dense Fog in Kentucky, May 22, 20105 events
- High Wind in Wyoming, May 22, 201057 kt wind · 4 events
- Hail in Minnesota, May 22, 20100.88 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 236272, 235852, 236254, 236255, 236256, 236257, 235864, 235932, 235969, 236258, 235993, 236259, 235999, 236000, 236261, 236004, 236006, 236262, 236263, 236232, 236007, 236248, 236251, 236252, 236270, 236008, 237258, 236264, 236265, 236266, 236267, 236268, 236273, 236271, 236269.